How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Norm S. Your Own Question
Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11062
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now
A new question is answered every 9 seconds

The inside of my vaginia is raw on both sides and

Customer Question

The inside of my vaginia is raw on both sides and intercourse is painful.
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: It has gotten worse the last couple of months, It never hurts except during intercourse. We use a lubercant, but it is stil painfull. Tonight I used a mirror and it looks like there are small tears on the inside on both sides.
JA: Anything else in your medical history you think the doctor should know?
Customer: No, I have never taken birthcontrol.
Submitted: 1 month ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 1 month ago.

How old are you?

Do you use any hormones? Thank you.

Customer: replied 1 month ago.
I'm 65 and no I don't take any hormones
Customer: replied 1 month ago.
Im' 65 and I don't take any hormoones
Expert:  Dr. Norm S. replied 1 month ago.

It's not unusual to have painful intercourse and vaginal tears after menopause due to the low estrogen after menopause.

Estrogen causes the vaginal lining to be thin and fragile. This can usually be easily treated using vaginal estrogen cream. It does require a prescription, so I would see a doctor and ask about using vaginal estrogen.

It may require about 2 weeks of daily use for the vaginal estrogen to thicken up the vaginal lining. Then it can be used as needed to maintain the thickness and strength. Best wishes.

Customer: replied 1 month ago.
Is that safe to use. I am afraid of hormones because they cause cancer.
Expert:  Dr. Norm S. replied 1 month ago.

Using vaginal estrogen cream does not cause cancer. The estrogen is absorbed into the vaginal tissues, and almost none reaches the rest of the body.